Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took zolofts mistaking it as xynax. Do I need to get medical help?

User rating for this question
Very Good
Answered by

Pediatrician, Critical Care
Practicing since : 2001
Answered : 208 Questions
Medicine mixtures.Hi. Im currently terrified. I take cymbalta every day and occasionly xanax. Well today I accidentally took 2 of my sisters zolofts instead, mistaking them for my xanax. Do I need to get medical help?
Posted Fri, 26 Apr 2013 in General Health
Answered by Dr. Tejas Shah 38 minutes later
Thanks for posting your query at XXXXXXX

Please don't panic and relax.

Zoloft (Sertraline) is another type of anti-depressant medication, belonging to group called SSRI (Selective Serotonin Reuptake inhibitors).

Cymbalta is anti-depressant medication as well, slightly different than Zoloft.

You have not mentioned the strength of Zoloft tablets?

Any serious side-effects are very unlikely with accidental ingestion of 2 tablets. There could be minor effects like nausea, may be a bit of light-headedness.

If you experience any worrying symptoms, then only you need to get medical help. Not otherwise.

Hope my answer has been helpful. Do revert back if you have any further queries.

Dr Tejas Shah
Above answer was peer-reviewed by
Follow-up: Took zolofts mistaking it as xynax. Do I need to get medical help? 34 minutes later
Tablets were 50mlg each.
Answered by Dr. Tejas Shah 10 minutes later
Thanks for reverting back.

At total dose of 100 mg, it is very unlikely to cause any medical issues. Please do seek medical help if at all any worrying symptoms appear.

Relax and stay calm.

Dr Tejas Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor